MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number N/A
Medical Device Problem Code Improper Device Output (2953)
Health Effect - Clinical Code Test Result (2695)
Date of Event 02/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2018 the patient's sample when run on the dxh 800-1 instrument, recovered flagged low plt result of 44 plt/ul.Instrument data provided for review (.Csv files) confirmed the result was flagged as critically low with r and plt interference flags, immature grans and left shift instrument suspect messages.As a result the patient's sample was then collected in a citrate tube and re-run on the dxh 800-u (sn: (b)(4)) recovering an elevated un-flagged plt result of 179 plt/ul, which was validated and reported outside the laboratory.· the customer stated on (b)(6) 2018 there were no platelets seen on the manual slide review performed by the pathologist.The patient's citrate sample was then re-run on another instrument, a non-beckman coulter instrument, confirming plt results of 9 plt/ul and 11 plt/ ul.The results from the manual slide review was accepted as correct.· on (b)(6) 2018 the patient's sample was then re-run on the dxh800-u and the dxh800-2 sn: (b)(4) recovering higher than expected plt results with r flags, left shift and plt specific instrument suspect messages.The cause of the elevated, un-flagged plt result is unknown.Service was not dispatched for this event.The instrument generated falsely elevated plt results when no platelets were seen on the manual slide review; the results from the manual slide review was accepted as correct.Report a patient information was not provided (b)(6).
 
Event or Problem Description
The customer reported recovering erroneous increased plt results on a single patient sample with known low plts on the dxh 800 instrument.Erroneous results were reported outside the laboratory, however there was no change or affect to patient treatment in connection to the event.There was no impact to controls.
 
Additional Manufacturer Narrative
Follow up 01: an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately 11.5% of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on 30-jul-2018.The field action includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.Section h2 - additional information has been selected.Section h7 - recall, notification and modification have been selected.Sectionh9 - number has been updated to reflect the respective information for this event.Additional information: the recall (fa-33718) includes notification to the customer and correction of the issue via software update.Bec internal identifier: (b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7329530
Report Number1061932-2018-00005
Device Sequence Number11126082
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Modification/Adjustment,Repair,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1